Alert archive / New Mexico / Special Weather Statements in 2015

Special Weather Statement, NWS Albuquerque, NM

August 2, 2015

NWS Albuquerque, NM issued this special weather statement at Aug 2, 2015, 9:31 PM MDT. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2015, 9:31 PM MDT (03:31 UTC)
Expired
Aug 2, 2015, 10:15 PM MDT
In force
44 min
Issued by
NWS Albuquerque, NM

The radar

The Albuquerque radar (KABX), 159 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 3.5 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2015-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 680 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2015-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
680 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1607 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

010 
WWUS85 KABQ 030331
SPSABQ

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
931 PM MDT SUN AUG 2 2015
 
NMZ504-030415-
NORTHWEST HIGHLANDS-
931 PM MDT SUN AUG 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL RIO ARRIBA COUNTY
UNTIL 1015 PM MDT...

AT 931 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
NORTHEAST OF BLANCO TRADING POST TO 7 MILES NORTHWEST OF COUNSELOR...
AND MOVING NORTHEAST AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE
POSSIBLE WITH THESE STORMS.

THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL RIO
ARRIBA COUNTY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3662 10758 3636 10721 3623 10751 3647 10783
TIME...MOT...LOC 0331Z 234DEG 15KT 3645 10771 3630 10751 

$$

50

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Aug 2, 5:43 PM MDT, 3 hours 48 minutes earlier.

Area forecast discussion, Aug 2, 5:43 PM MDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
543 PM MDT SUN AUG 2 2015

.AVIATION...
00Z TAF CYCLE
UPPER LEVEL ENERGY MOVING IN FROM THE WEST COMBINED WITH A VERY MOIST
AND MODERATELY UNSTABLE AIR MASS WILL MAINTAIN A FAVORABLE
ENVIRONMENT FOR ACTIVE SHRA/TSRA. HIGHEST CONFIDENCE IN DIRECT
IMPACTS AT KFMN AND KTCC IN NEAR TERM. ELSEWHERE...WILL MAINTAIN
VC MENTION AS PLACEHOLDERS UNTIL CONFIDENCE INCREASES PER SHORT-
TERM RADAR/LIGHTNING TRENDS. KFMN...KGUP...KSAF...AND KLVS MOST LIKELY
TO EXPERIENCE MULTIPLE WAVES OF IMPACTS BEFORE 06Z. STORM MOTIONS
GENERALLY E OR NE AT 10-15 KTS. EXPECT BRIEF PERIODS OF MVFR/IFR
CIGS AND OCCASIONAL MTN OBSCURATIONS FROM ANY PASSING STRONG TSRA.
GROWING CONFIDENCE THAT AREAS OF NORTHERN NM WILL SEE EXPANSION OF
SHRA/TSRA AFTER 03Z EXTENDING THROUGH 12Z MONDAY. KJ

&&

.PREV DISCUSSION...340 PM MDT SUN AUG 2 2015...
.SYNOPSIS...
ACTIVE THUNDERSTORM PERIOD EXPECTED TONIGHT THROUGH EARLY MONDAY
BEFORE DRIER AND MORE STABLE AIR ADVANCES WEST TO EAST BEGINNING
MONDAY AFTERNOON. THUNDERSTORMS THROUGH EARLY MONDAY MORNING WILL
BE CAPABLE OF PRODUCING LOCALLY VERY HEAVY RAINFALL ONCE AGAIN
WITH A HEIGHTENED THREAT FOR FLASH FLOODING PARTICULARLY IN
LOCATIONS THAT HAVE BEEN HARD HIT THE PAST FEW DAYS. MONDAY
AFTERNOON WILL MARK THE TRANSITION TO FEWER STORMS...ESPECIALLY
WEST. HIGH CONFIDENCE IN A PREDOMINATELY DRY AND WARM TO HOT
WEATHER PATTERN TUESDAY AND WEDNESDAY WITH ISOLATED AFTERNOON AND
EVENING STORM POSSIBLE OVER THE MOUNTAINS AND NORTHEAST.

&&

.DISCUSSION...
RATHER DYNAMIC UPPER-AIR PATTERN IN PLACE FOR EARLY AUGUST.
COMPACT CLOSED UPPER LOW JUST WEST OF THE FOUR CORNERS SLOWLY
LIFTING NORTHWARD AND GRADUALLY FILLING WITHIN A LARGER-SCALE
REGION OF DEFORMATION/STRETCHING WEST OF THE UPPER RIDGE EXTENDING
FROM SW WYOMING TO NE NEW MEXICO. THE MAIN UPPER HIGH CENTER
APPEARS TO BE OVER OR JUST SOUTH OF EL PASO. PRONOUNCED DRY SLOT
SLOWLY PROGRESSING EASTWARD...NEARING THE AZ/NM LINE AT THIS HOUR.
THIS DRY SLOT WAS COINCIDENT WITH A RESPECTIABLE 300MB 30-40KT
SPEED MAX ANALYZED OVER AZ THIS MORNING...AND PROVIDING A
FAVORABLE ENVIRONMENT FOR ON-GOING CONVECTION FROM THE LOWER RIO
GRANDE VALLEY TO NC/NE AREAS.

MODELS SIMILAR SHOWING THE COMPACT LOW/DEFORMATION BAND GRADUALLY
TRANSLATING NORTH-NORTHEAST TONIGHT. AS RESULT...MID TO UPPER LEVEL
FLOW TO GRADUALLY VEER IN RESPONSE AND ALLOW THE DRIER AIR TO MAKE
SOME EASTWARD PROGRESS INTO WESTERN AREAS LATER THIS
EVENING...MAINLY WC/SW ZONES. AT THE SAME TIME...MODELS ARE
QUITE BULLISH ON EXPANDING SHRA/TSRA AND LOCALLY HEAVY QPF NEAR
AND AHEAD OF THE SLUGGISH DEFORMATION BAND TONIGHT. AREAS FROM
DULCE TO CHAMA SOUTH TOWARD THE JEMEZ...THEN EASTWARD ACROSS THE
UPPER RIO GRANDE VALLEY TO THE SANGRE DE CRISTOS AND ADJACENT EAST
SLOPES LOOK TO BE ESPECIALLY ACTIVE LATE TONIGHT POSSIBLY WELL
INTO THE PRE-DAWN HOURS MONDAY.

FOCUS BY DAYBREAK MONDAY LOOKS TO BE FROM THE EAST SLOPES OF THE
SANGRES TO THE NE QUARTER AND A LATER SHIFT MAY NEED TO EXTEND THE
WATCH. OTHERWISE...MONDAY WILL BE A TRANSITION DAY AS DRIER/MORE
STABLE AIR OVERSPREADS THE AREA FROM WEST TO EAST. 500MB HEIGHTS
GRRADUALLY RISING THROUGH MONDAY NIGHT. WILL CONTINUE TO FOCUS THE
HIGHEST POPS NEAR/EAST OF THE CENTRAL MOUNTAIN CHAIN AND LIKE
TREND OF GOING ABOVE MACHINE NUMBERS FOR THE SW/SC MOUNTAINS AND
EVEN INCLUDE ISOLATED CONVECTION NEAR THE DIVIDE.

TUE/WED WILL BE THE DRIEST/LEAST ACTIVE STRETCH OF DAYS THAT WE
HAVE SEEN IN SEVERAL WEEKS IF NOT THE ENTIRE SEASON. 596 DAM UPPER
HIGH SQUARELY OVER THE AREA BY WEDNESDAY...CENTERED GENERALLY OVER
CENTRAL OR SOUTHWEST NEW MEXICO. NWLY STEERING FLOW WOULD FAVOR
THE NE...AND HARD TO COMPLETELY RULE OUT ISOLATED MTN STORMS BUT
IT LOOKS TO SHUT DOWN IN A BIG WAY BY MID-WEEK. PREVIOUS SHIFT
CAPTURED WIDENING DIURNAL TEMP SWINGS...AND COULD SEE MIN TEMPS IN
THE MID/UPPER 30S RETURN FOR THE MORENO VALLEY. MORE ACTIVE LATE
WEEK AS THE UPPER HIGH SHIFTS SLOWLY BACK TOWARD THE EAST. KJ

&&

.FIRE WEATHER...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL
CONTINUE THROUGHOUT THE REMAINDER OF THE DAY ACROSS WESTERN AND
CENTRAL NEW MEXICO. THE UPPER HIGH IS CURRENTLY SITUATED OVER THE
SOUTHERN HALF OF THE STATE WHICH IS HELPING USHER IN ABUNDANT
MOISTURE NORTHWARD. STORM MOTION WILL BE GENERALLY WEST TO
EAST...ALTHOUGH SLOW AND ERRATIC AT TIMES. EXPECT GUSTY TO ERRATIC
SURFACE WINDS WITH HEAVY RAIN FOOTPRINTS AS STORMS CONTINUE INTO THE
EVENING AS MULTIPLE OUTFLOW BOUNDARIES COLLIDE. EXPECT HEAVY RAINS
TO OCCUR OVER PREVIOUSLY SATURATED GROUND WHICH WILL INCREASE FLASH
FLOODING CONCERNS.

CURRENTLY...WATER VAPOR IMAGERY SHOWS A DECENT DRY SLOT FILTERING
INTO CENTRAL ARIZONA TOWARD NEW MEXICO. THIS PROCESS WILL GIVE WAY
TO A WARMER...DRIER TREND THAT WILL COMMENCE MONDAY AS THE UPPER
LEVEL HIGH SHIFTS WESTWARD USHERING IN DRIER AIR FROM THE PACIFIC.
STORM ACTIVITY WILL CONTINUE ACROSS HIGH TERRAIN AREAS OF NORTHERN
AND WESTERN NEW MEXICO BUT WILL BE LESS ACTIVE EACH DAY. TUESDAY
THROUGH THURSDAY WILL SEE TEMPERATURES INCREASING ABOVE NORMAL
FOLLOWING 5 AND 6 HAINES VALUES ACROSS NORTHERN AND CENTRAL AREAS.
MINIMUM RH VALUES WILL DECREASE INTO THE MID TO UPPER TEENS
MIDWEEK...WITH A BRIEF PERIOD OF VALUES BETWEEN 10 AND 15 PERCENT
ACROSS THE NORTHERN HALF OF THE STATE...BUT WILL TREND UPWARD TOWARD
THE WEEKEND. OVERNIGHT RECOVERIES WILL REMAIN FAIR TO GOOD AREAWIDE.

FRIDAY INTO THE WEEKEND...THE UPPER HIGH WILL BEGIN SHIFTING
EASTWARD ALLOWING MONSOONAL MOISTURE TO RETURN IN THE WEST
INCREASING WETTING RAIN CHANCES NORTH AND WEST.

EXPECT POOR VENT RATES TODAY IN THE NORTH...WITH AREA WIDE
IMPROVEMENT MONDAY THROUGH THURSDAY. 32

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR THE FOLLOWING
ZONES... NMZ501-502-505>509-518>524-532-533.

FLASH FLOOD WATCH UNTIL 3 AM MDT MONDAY FOR THE FOLLOWING ZONES...
NMZ503-504-510>517-527>529.

&&

41
Hazardous weather outlook, Aug 2, 5:38 AM MDT, 15 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
538 AM MDT SUN AUG 2 2015

NMZ501>540-031200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
538 AM MDT SUN AUG 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND
CENTRAL NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

ABUNDANT MOISTURE REMAINS IN PLACE OVER NEW MEXICO...AND
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN
DEVELOP THIS AFTERNOON AND TONIGHT...NAMELY OVER CENTRAL TO
NORTHWESTERN SECTIONS OF THE STATE. HEAVY RAINFALL IS
POSSIBLE...AND LOCALIZED AREAS OF FLASH FLOODING MAY OCCUR.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MUCH DRIER AIR MOVING INTO NEW MEXICO WILL BEGIN TO LIMIT
THUNDERSTORM COVERAGE MONDAY THROUGH THURSDAY. STILL...SOME
ISOLATED THUNDERSTORMS MAY BRIEFLY TURN STRONG WITH GUSTY
DOWNBURST WINDS...SMALL HAIL...AND HEAVY DOWNPOURS. THUNDERSTORMS
COULD BECOME MORE WIDESPREAD BY FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY RAINFALL OR FLOODING
THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT
WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT
STORM REPORTS AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING
THE HASHTAG N M W X.

52

In the hours before

Local storm report, Aug 2, 7:38 PM MDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
738 PM MDT SUN AUG 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FLASH FLOOD      5 E NAGEEZI             36.27N 107.65W
08/02/2015                   SAN JUAN           NM   PUBLIC

            6 INCHES OF QUICKLY FLOWING WATER OVER HIGHWAY 550 AT
            MM 117

&&

EVENT NUMBER ABQ1502349

50
Local storm report, Aug 2, 8:22 PM MDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
822 PM MDT SUN AUG 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     HAIL             TUCUMCARI               35.17N 103.73W
08/02/2015  E0.75 INCH       QUAY               NM   LAW ENFORCEMENT

&&

EVENT NUMBER ABQ1502350

44
Special weather statement, Aug 2, 8:24 PM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
824 PM MDT SUN AUG 2 2015

NMZ501-030315-
NORTHWEST PLATEAU-
824 PM MDT SUN AUG 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SAN JUAN COUNTY
UNTIL 915 PM MDT...

AT 823 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF LAKE VALLEY...OR 33 MILES
NORTH OF CROWNPOINT...MOVING NORTHEAST AT 25 MPH. HIGHWAY 371
BETWEEN LAKE VALLEY/WHITE ROCK NORTHWARD TO BISTI WILL BE IMPACTED.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE
POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL SAN
JUAN COUNTY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3641 10807 3638 10802 3635 10801 3634 10799
      3632 10799 3630 10794 3626 10794 3625 10791
      3623 10793 3622 10793 3606 10824 3616 10833
TIME...MOT...LOC 0223Z 232DEG 22KT 3617 10820

50
Special weather statement, Aug 2, 9:05 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
905 PM MDT SUN AUG 2 2015

NMZ504-030330-
NORTHWEST HIGHLANDS-
905 PM MDT SUN AUG 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SAN JUAN COUNTY
UNTIL 930 PM MDT...

AT 905 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF EL HUERFANO TRADING POST...
OR 25 MILES SOUTH OF BLOOMFIELD...MOVING NORTHEAST AT 20 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BLANCO TRADING POST AND EL HUERFANO TRADING POST.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES NEAR HIGHWAY
550.

&&

LAT...LON 3637 10771 3627 10794 3630 10794 3632 10797
      3632 10799 3634 10799 3637 10801 3639 10799
      3639 10796 3640 10792 3642 10793 3649 10783
TIME...MOT...LOC 0305Z 239DEG 18KT 3635 10794

50
Special weather statement, Aug 2, 9:10 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
910 PM MDT SUN AUG 2 2015

NMZ534>537-030400-
CURRY COUNTY-DE BACA COUNTY-QUAY COUNTY-ROOSEVELT COUNTY-
910 PM MDT SUN AUG 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL DE BACA...
NORTHWESTERN CURRY...SOUTHERN QUAY AND NORTHWESTERN ROOSEVELT
COUNTIES UNTIL 1000 PM MDT...

AT 909 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
NORTH OF QUAY TO 6 MILES NORTH OF TOLAR...AND MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
QUAY...SAN JON...GRADY...HOUSE...TOLAR...TAIBAN...RAGLAND...
WHEATLAND...MCALISTER AND BARD.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 348 AND 365.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3522 10315 3446 10346 3442 10417 3508 10395
TIME...MOT...LOC 0309Z 264DEG 24KT 3503 10372 3455 10392

44
Special weather statement, Aug 2, 9:31 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
931 PM MDT SUN AUG 2 2015

NMZ504-030415-
NORTHWEST HIGHLANDS-
931 PM MDT SUN AUG 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL RIO ARRIBA COUNTY
UNTIL 1015 PM MDT...

AT 931 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
NORTHEAST OF BLANCO TRADING POST TO 7 MILES NORTHWEST OF COUNSELOR...
AND MOVING NORTHEAST AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE
POSSIBLE WITH THESE STORMS.

THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL RIO
ARRIBA COUNTY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3662 10758 3636 10721 3623 10751 3647 10783
TIME...MOT...LOC 0331Z 234DEG 15KT 3645 10771 3630 10751

50

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 6:31 PM MDTSpecial Weather StatementABQSan Juan29 min
Aug 2, 7:04 PM MDTSpecial Weather StatementABQSan Juan41 min
Aug 2, 7:24 PM MDTFlash Flood WarningABQSan Juan2 hr
Aug 2, 7:28 PM MDTFlash Flood WarningABQRio Arriba, Sandoval, San Juan92 min
Aug 2, 7:47 PM MDTAreal Flood AdvisoryABQHarding, Quay, San Miguel118 min
Aug 2, 7:51 PM MDTAreal Flood AdvisoryABQMcKinley, San Juan114 min
Aug 2, 7:58 PM MDTFlash Flood WarningABQMcKinley, San Juan2 hr
Aug 2, 8:24 PM MDTSpecial Weather StatementABQSan Juan51 min
Aug 2, 8:57 PM MDTFlash Flood WarningABQQuay4 hr
Aug 2, 9:05 PM MDTSpecial Weather StatementABQSan Juan25 min
Aug 2, 9:09 PM MDTAreal Flood AdvisoryABQSan Juan2 hr
Aug 2, 9:10 PM MDTSpecial Weather StatementABQQuay50 min
Aug 2, 9:42 PM MDTAreal Flood AdvisoryABQCurry, De Baca, Quay, Roosevelt2 hr
Aug 3, 4:22 PM MDTSpecial Weather StatementABQUnion23 min
Aug 3, 5:04 PM MDTSpecial Weather StatementABQUnion26 min
Aug 3, 5:19 PM MDTSevere Thunderstorm WarningABQUnion41 min
Aug 3, 5:56 PM MDTSevere Thunderstorm WarningABQUnion49 min

Nearby

Special Weather Statements in New Mexico, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.